Alert archive / Oklahoma / Wind Advisories in 2005

Wind Advisory 14, NWS Norman, OK

November 27, 200548 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Nov 27, 2005, 4:15 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 27, 2005, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 4:15 AM CST (10:15 UTC)
In effect from
Nov 27, 2005, 8:00 AM CST
Expired
Nov 27, 2005, 6:00 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 271015
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT TODAY...

.AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN
PLAINS TODAY WILL CAUSE STRONG WINDS ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS. 

OKZ007-008-012-013-018>048-050>052-TXZ083>090-271815-
/O.NEW.KOUN.WI.Y.0014.051127T1400Z-051128T0000Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
415 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SOUTH WINDS WILL SHIFT TO THE SOUTHWEST AND WEST THIS MORNING AS A
DRYLINE MOVES THROUGH THE AREA. THE SPEEDS WILL INCREASE TO 30 TO
35 MPH WITH GUSTS IN EXCESS OF 45 MPH. THE STRONG WINDS COULD MAKE
DRIVING DIFFICULT BY REDUCING VISIBILITIES DUE TO BLOWING DUST
AND BY MAKING HIGHER PROFILE VEHICLES HARDER TO HANDLE. USE EXTRA
CAUTION. SECURE LIGHT WEIGHT OBJECTS TO KEEP THEM FROM BEING BLOWN
AROUND.


$$

OKZ004>006-009>011-014>017-271815-
/O.NEW.KOUN.WI.Y.0014.051127T1800Z-051128T0000Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA
415 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN
PLAINS TODAY WILL PUSH A COLD FRONT THROUGH NORTHWEST OKLAHOMA
THIS MORNING. BEHIND THE FRONT... NORTHWEST WINDS ARE EXPECTED TO 
INCREASE TO 30 TO 40 MPH BY THIS AFTERNOON. THE STRONG WINDS CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. SECURE LIGHT WEIGHT OBJECTS TO KEEP THEM FROM
BEING BLOWN AROUND.

$$
CJS
1 follow-up statement
000 
WWUS74 KOUN 271820
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1220 PM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT TODAY...

.AN INTENSE STORM SYSTEM MOVING THROUGH THE CENTRAL AND SOUTHERN
PLAINS TODAY WILL CAUSE STRONG WINDS ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS.

OKZ004>048-050>052-TXZ083>090-280000-
/O.CON.KOUN.WI.Y.0014.000000T0000Z-051128T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1220 PM CST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH HAD
ALREADY DEVELOPED IN SOUTHWESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. THESE WINDS WILL CONTINUE TO SPREAD EAST THIS AFTERNOON. 
THE WINDS WILL CREATE AREAS OF BLOWING DUST...WHICH WILL REDUCE
VISIBILITY BELOW 3 MILES NEAR OPEN FIELDS...MAKING DRIVING
DIFFICULT. HIGHER PROFILE VEHICLES WILL ALSO BE HARD TO HANDLE.
USE EXTREME CAUTION. IF YOU ENCOUNTER BLOWING DUST...PULL FAR OFF
THE ROAD UNTIL VISIBILITY RETURNS TO NORMAL. SECURE LIGHT WEIGHT
OBJECTS AT HOME TO KEEP THEM FROM BEING BLOWN AROUND.

IN NORTHWEST OKLAHOMA...STRONG NORTHWEST WINDS WILL DEVELOP LATE
IN THE AFTERNOON. CLOUDS AND LIGHT RAIN WILL ALSO MOVE IN FROM THE
WEST...REDUCING THE CHANCE FOR BLOWING DUST.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:35 AM CST, 40 minutes earlier.

Area forecast discussion, Nov 27, 3:35 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CST SUN NOV 27 2005

.DISCUSSION...
A STRONG UPPER SYSTEM DIGGING INTO THE SOUTHERN ROCKIES EARLY THIS
MORNING WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS TODAY.
MEANWHILE... THE LOW LEVEL WINDS ACROSS THE AREA WILL CONTINUE TO
INCREASE IN RESPONSE TO A DEEPENING SURFACE LOW PRESSURE SYSTEM
OVER SOUTHWEST KANSAS. THE DRYLINE...LOCATED IN THE EASTERN TEXAS
PANHANDLE THIS MORNING... WILL SURGE EAST INTO CENTRAL OKLAHOMA
BY MIDDAY AND WELL INTO EASTERN OKLAHOMA BY LATER THIS AFTERNOON.
THE TRAILING COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA THIS MORNING... REACHING EAST CENTRAL OKLAHOMA BY LATE
THIS AFTERNOON. ATTM... THUNDERSTORM CHANCES LOOK MARGINAL FOR
MUCH OF THE AREA AS THE LOW LEVEL MOISTURE WILL BE SCOURED OUT
FAIRLY QUICKLY THIS MORNING DUE TO THE WINDS JUST OFF THE DECK
VEERING TO A MORE SWLY DIRECTION AND FAIRLY RAPID EASTWARD
MOVEMENT OF THE DRYLINE. HOWEVER... HIGH-BASED SHOWERS ARE LIKELY
OVER PORTIONS OF NORTHERN AND WESTERN OKLAHOMA TODAY AS STRONG
SYNOPTIC SCALE LIFTING AFFECTS THE AREA. SOME WRAP-AROUND SHOWERS
WILL LIKELY PERSIST INTO THE EVENING HOURS OVER THE NORTH.
ALTHOUGH THE MID AND UPPER LEVELS COOL BY LATER TODAY... HIGHER
THICKNESS IN THE LOWER LEVELS WILL LIKELY LIMIT SNOW CHANCES...
ALTHOUGH WE COULD SEE A FEW FLAKES MIX IN WITH THE RAIN BEFORE
THE PCPN ENDS LATER THIS EVENING.

SURFACE WINDS... WHICH ARE ALREADY GUSTING 20 TO 25 MPH IN MANY
AREAS THIS MORNING... WILL BE INCREASING DURING THE DAY...
ESPECIALLY OVER THE SOUTH WHERE DEEP MIXING WILL OCCUR. WILL GO
WITH A WIND ADVISORY FOR ALL OF TODAY FOR ALL AREAS EXCEPT NW
OKLAHOMA. IN THAT AREA... THE WINDS EXPECTED TO BE A LITTLE LOWER
THIS MORNING DUE TO ITS PROXIMITY TO THE SURFACE LOW AND COLD
FRONT. HOWEVER... AS BOTH FEATURES MOVE FARTHER FROM THE AREA BY
AFTERNOON... THE WINDS SHOULD INCREASE TO NEAR ADVISORY CRITERIA.

WE WILL REPLACE THE FIRE WEATHER WATCH OVER CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS WITH A RED FLAG WARNING FOR THIS
AFTERNOON. THE WORST CONDITIONS ARE EXPECTED BE OVER SOUTHERN
OKLAHOMA AND N-TX... AN AREA BEHIND THE DRYLINE AND AHEAD OF THE
COLD FRONT. UNSEASONABLY WARM TEMPERATURES IN THE MID AND UPPER
70S AND LOWER DEWPOINTS SPREADING IN BEHIND THE DRYLINE WILL
RESULT IN HUMIDITIES FALLING BELOW 20 PERCENT. TOSS IN DEEP MIXING
OF THE STRONGER WINDS ALOFT... AND THE FIRE DANGER BECOMES
EXTREME.

WILL MAKE FEW CHANGES IN THE LATER PERIODS. ONCE THE RAIN MOVES
OUT OF THE NORTH TONIGHT... THE PROSPECTS FOR ANY MORE PCPN
THROUGH NEXT WEEK LOOK SLIM... AT LEAST FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  35  52  26 /  10  10   0   0
HOBART OK         67  33  54  27 /  20  10   0   0
WICHITA FALLS TX  74  36  59  28 /  10  10   0   0
GAGE OK           57  27  49  20 /  60  50   0   0
PONCA CITY OK     66  35  46  23 /  30  20  10   0
DURANT OK         78  42  60  30 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR OKZ007-OKZ008-OKZ012-OKZ013-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-
     OKZ016-OKZ017.

     RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
     OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-
     OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-
     OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-
     OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
     TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

32/25
Hazardous weather outlook, Nov 26, 6:28 AM CST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
628 AM CST SAT NOV 26 2005

OKZ004>048-050>052-TXZ083>090-261800-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. HOWEVER... NO SEVERE
STORMS ARE EXPECTED.

DISCUSSION...
AN UPPER LEVEL SYSTEM WILL MOVE ACROSS SOUTHERN TEXAS TODAY... WITH
MOISTURE CONTINUING TO MOVE NORTHWARD ACROSS TEXAS INTO OKLAHOMA.
THIS SYSTEM MAY PROVIDE ENOUGH LIFT FOR THUNDERSTORMS TO
DEVELOP...WITH THE BEST CHANCE OVER SOUTHEAST OKLAHOMA. HOWEVER...
THE LACK OF SUFFICIENT INSTABILITY WILL PRECLUDE THE DEVELOPMENT OF
SEVERE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY NOV 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES... DRY AIR... AND GUSTY WINDS WILL COMBINE TO
CAUSE A VERY HIGH FIRE DANGER THIS AFTERNOON ACROSS WESTERN OKLAHOMA
AND ADJACENT PARTS OF NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SUNDAY ACROSS
APPROXIMATELY THE EASTERN HALF OF OKLAHOMA AS A STRONGER UPPER LEVEL
SYSTEM MOVES ACROSS THE CENTRAL PLAINS. SEVERE STORMS ARE EXPECTED
TO REMAIN EAST OF THE AREA.

OTHER HAZARDOUS WEATHER...
WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG WINDS COULD COMBINE
TO CREATE VERY HIGH TO EXTREME FIRE DANGER ON SUNDAY. THE MOST
LIKELY AREA FOR THIS WOULD BE ACROSS CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. REVIEW THE FIRE WEATHER WATCH FOR FURTHER
DETAILS. COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW COULD
ALSO CAUSE RAIN TO MIX WITH SNOW OVER NORTHERN OKLAHOMA SUNDAY NIGHT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

MAXWELL

Nearby

Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.